MARY E. MOORE, PH.D., M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In your January edition (Ann Intern Med 72:87, 1970) you quote William S. Rowe quoting Hipprocrates—"first, do no harm." The adjacent paper by Drs. Fine and Shedrovilzky (Ann Intern Med 72:89-91, 1970) ironically reports a study that appears to fly in the face of Hipprocrates' dictum.
They report the case of a 78-year-old woman in whom severe hyponatremia resulted in coma. After "it appeared possible that chlorpropamide might have been the specific cause of this patient's disorder" (to quote the authors) chlorpropamide was readministered on three separate occasions. These were each followed by an episode of marked
MOORE ME. "Do No Harm". Ann Intern Med. 1970;72:760. doi: https://doi.org/10.7326/0003-4819-72-5-760_1
Download citation file:
Published: Ann Intern Med. 1970;72(5):760.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use